started off on 10mg feel weak, tired, shaky and anxious. need to lie down all the time and sleep, but cant sleep, cant eat properly.
Abilify - how long does it take to get through initial side effects?
- 17 Feb 2013 by searchhelp
- 3 April 2020
- abilify, sleep disorders, side effect, sleep
only been on it 3 days, feel very anxious, cant cope like this. how can i work, go to school and drive like this.
You are on a too high of dose to start out on. Generally started at 2 mgs and if needed increased from there. I would discuss this with the prescribing doctor.
Hi, i would never want to disagree with someone, but i thought 10mg was the 'normal' starting dose? Increasing to between 15 - 30mg.
Anyway, you should expect to start feeling better after 2 weeks of taking Abilify. It can sometimes take longer for you to feel much more stable, 4 weeks +, but hopefully the symptoms you are experiencing should fade by the 2 week point. It wouldn't hurt to give your doctor a call to discuss how you are feeling, he can advise you on this. Hoping you are feeling better soon!
My Doctor put me on 10mg to start and it was just too much. I was experiencing the side effects you mention. 5 days ago, the med was decreased to 5 mg and I am feeling better already. The anxiety and insomnia was just too much on 10 mg. I would definately call your doc ASAP. I am already as hyper person and I can't take something that is going to speed me up even more
I am curious to know how you are feeling today? I read you post and I just started Abilify 2 days ago and I had a few of the same symptoms. Do these go away?
I started taking abilfy about a week ago I'm soo tired I'm trying to give it time how long did it take u to adjust also a Lil dizzy and light headed
I took my first dose last night and now I feel like a freaking zombie! I only took 5 mg, they gave me 10 mg but said to start out with 5 and see if that made me feel better then if not I can increase to 10. But based on how I feel now no way do i want to go higher! I also take Paxil 37.5 mg once a day, and Tridozon for insomnia 50 mg. I really hope I adjust quickly because I am not liking this at all!!!
I sure feel sorry for all of you & wonder how I am going to cope. I just started taking abilify about a week ago at a 2 mg dose & I can barely stay away. It sad to say that I preferred the lithium I had been on but, after adverse reactions & a week in the hospital it's abilify for me. Hope this sleepiness goes away. I got to go back to work soon.
I started on 10mg 5 days ago and with 24 hours I had not slept, was suffering from migraines and had those severe muscle cramps in my legs and feet. I have been on 5mg now since Saturday, Sept, 16. I still am having migraines but the muscle cramps are starting to subside. How long should I give it before calling my doctor to see if we need to cut it down some more?
I am bipolar disorder type 1 with recurring depressive disorder and have been taking Abilify for nine days. My psychiatrist started me out at 2 mg. I have been experiencing trembling hands, a jittery feeling, nausea and had my first muscle spasm last night. I am going to try to continue taking it, since it appears that these side effects may subside within 2 to 4 weeks. I am also on Depakote, Wellbutrin and Celexa. At this point, I will try anything. If you can ride it out, I would suggest doing that, but if your dosage seems too high, or you just can't take it, definitely call your doctor. One thing I will impart to you is always take your medicines. I didn't take my Depakote for 16 years and it put me in a terrible place. Almost cost me my life. And never forget that you have friends and family - count on them, as you are never really alone.
I started on 2mg less than a week ago and I feel awful. I didn't think anything of it and just thought I might be getting sick. It wasn't until today when a friend of mine asked me if it might be the Abilify that it clicked. I've been nauseous, felt weak and shaky, super tired, and have been having spells where I feel super hot and breakout in a cold sweat. It has been a struggle to get out of bed the last two days because I am so tired and anxious to boot. I hope this 2mg works out because I can't imagine having to go to a higher dose.
Is there anything I can take to help with the symptoms until they fade away? I feel like I want to jump out of my skin.
I was on 10mg of Abilify for 5 days. I have been off it for 4 days. My body is so squirmy, i cant function and im so sleepy because it keeps me up at night. What can i do? Im going insane
Looks like I'm a little late here, lol. But I want to answer this because I used to be on Abilify years ago for a couple years and I'm on it again.
Years ago I got medication thrown at me, and I was up to 30mg of abilify within a week and a half. I lost my personality, (zombie effect,) and put me in pretty severe restlessness.
Someone asked about the restlessness. You're jumping out of your skin. That's akathisia. They gave me either Mirapex or Gabapentin to alleviate the associated restlessness. Gabapentin made me super lethargic though.
I've since not taken any medication after being weaned off by another doctor.
So you have to negotiate with your doctors and stick to your guns, do your research, otherwise many will just throw medication at you. I tend to be a passive person, so I just obliged for years and - well - lost my job because I couldn't do anything whatsoever by the time they were done with me.
My current doctor has me on 2mg and I too am feeling major light sensitivity. I'm wearing sunglasses inside lol! Dizzy, panicky, really nauseous, and the feeling is kind of eerie. The restlessness is so awful, that's the main reason I hate taking these medications. It's like slowly being tortured ugh. So I will negotiate for Mirapex if that happens.
I'm taking another shot at it bc years ago I didn't really get to see what it is like at the lower doses. Good luck everyone.
- Abilify Information for Consumers
- Abilify Information for Healthcare Professionals (includes dosage details)
- Side Effects of Abilify (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.